Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 23, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Sep 28, 2009, 1:40 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Sep 29, 2009, 12:00 PM MST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2009, 1:40 PM MST (20:40 UTC)
- In effect from
- Sep 29, 2009, 12:00 PM MST
- Expired
- Sep 30, 2009, 5:00 PM MST
- In force
- 29 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3394 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 282040 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 140 PM MST MON SEP 28 2009 ...STRONG WINDS FOR NORTH CENTRAL ARIZONA TUESDAY AFTERNOON AND EVENING... .A STORM SYSTEM MOVING INLAND FROM THE PACIFIC COAST WILL PRODUCE STRONG...GUSTY WINDS ACROSS WESTERN COCONINO COUNTY FROM THE UTAH BORDER SOUTH TO INTERSTATE 40 AFTER NOON ON WEDNESDAY. AZZ004-006-007-290445- /O.NEW.KFGZ.WI.Y.0023.090929T1900Z-090930T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 140 PM MST MON SEP 28 2009 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST TUESDAY. EXPECT SOUTHWESTERLY WINDS TO GUST AS HIGH AS 45 MPH. WIND GUSTS WILL BEGIN TO EXCEED 40 MPH SHORTLY AFTER NOON FROM SELIGMAN TO HUALAPAI HILLTOP. IN THE FOLLOWING HOURS...THE STRONG WINDS WILL EXPAND NORTHEASTWARD TO ENCOMPASS HIGHER ELEVATIONS ALONG THE RIMS OF GRAND CANYON AND VIRTUALLY ALL OF THE KAIBAB PLATEAU. WINDS SHOULD DIMINISH TO SUB-ADVISORY LEVELS A FEW HOURS AFTER SUNSET THOUGH WINDS WILL REMAIN ELEVATED THROUGH THE NIGHT AT MOST LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA...TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. && $$ HOWARD
7 follow-up statements
000 WWUS75 KFGZ 290355 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 855 PM MST MON SEP 28 2009 ...STRONG WINDS FOR NORTH CENTRAL ARIZONA TUESDAY AFTERNOON AND EVENING... .A STORM SYSTEM MOVING INLAND FROM THE PACIFIC COAST WILL PRODUCE STRONG...GUSTY WINDS ACROSS WESTERN COCONINO COUNTY FROM THE UTAH BORDER SOUTH TO INTERSTATE 40 AFTER NOON ON WEDNESDAY. AZZ004-006-007-291200- /O.CON.KFGZ.WI.Y.0023.090929T1900Z-090930T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 855 PM MST MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST TUESDAY. EXPECT SOUTHWESTERLY WINDS TO GUST AS HIGH AS 45 MPH. WIND GUSTS WILL BEGIN TO EXCEED 40 MPH SHORTLY AFTER NOON FROM SELIGMAN TO HUALAPAI HILLTOP. BY MID AFTERNOON...THE STRONG WINDS WILL EXPAND NORTHEASTWARD TO ENCOMPASS HIGHER ELEVATIONS ALONG THE RIMS OF GRAND CANYON AND VIRTUALLY ALL OF THE KAIBAB PLATEAU. WINDS SHOULD DIMINISH TO SUB-ADVISORY LEVELS A FEW HOURS AFTER SUNSET THOUGH WINDS WILL REMAIN ELEVATED THROUGH THE NIGHT AT MOST LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA... TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. && $$ RB
000 WWUS75 KFGZ 291012 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 312 AM MST TUE SEP 29 2009 AZZ004-006-007-291900- /O.EXT.KFGZ.WI.Y.0023.090929T1900Z-090930T1200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 312 AM MST TUE SEP 29 2009 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 AM MST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 5 AM MST WEDNESDAY. AN APPROACHING STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS TO WESTERN COCONINO COUNTY BEGINNING THIS AFTERNOON AND CONTINUING INTO THE OVERNIGHT HOURS. EXPECT SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA... TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. && $$
000 WWUS75 KFGZ 291856 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1156 AM MST TUE SEP 29 2009 AZZ004-006-007-301200- /O.CON.KFGZ.WI.Y.0023.090929T1900Z-090930T1200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 1156 AM MST TUE SEP 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... AN APPROACHING STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS TO WESTERN COCONINO COUNTY THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. EXPECT SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA... TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. && $$
000 WWUS75 KFGZ 292307 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 407 PM MST TUE SEP 29 2009 AZZ005-009>017-039-040-301500- /O.EXB.KFGZ.WI.Y.0023.000000T0000Z-091001T0300Z/ MARBLE AND GLEN CANYONS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PAGE...LEES FERRY...KEAMS CANYON... KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK... SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS... MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 407 PM MST TUE SEP 29 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST WEDNESDAY. AN APPROACHING STORM SYSTEM WILL CONTINUE TO PRODUCE STRONG SOUTHWEST WINDS THROUGH LATE WEDNESDAY. EXPECT SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS MAY DIMINISH SOME OVERNIGHT INTO EARLY WEDNESDAY MORNING...HOWEVER WILL INCREASE AGAIN SHORTLY AFTER SUNRISE WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA... TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. && $$ AZZ004-006-007-301500- /O.EXT.KFGZ.WI.Y.0023.000000T0000Z-090930T1500Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 407 PM MST TUE SEP 29 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM MST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM MST WEDNESDAY. AN APPROACHING STORM SYSTEM WILL CONTINUE TO PRODUCE STRONG SOUTHWEST WINDS THROUGH WEDNESDAY MORNING. EXPECT SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA... TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. && $$
000 WWUS75 KFGZ 301021 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 321 AM MST WED SEP 30 2009 AZZ010-011-013-014-039-040-301830- /O.UPG.KFGZ.WI.Y.0023.000000T0000Z-091001T0300Z/ /O.NEW.KFGZ.HW.W.0007.090930T1500Z-091001T0000Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI 321 AM MST WED SEP 30 2009 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. AN APPROACHING STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS FROM LATER THIS MORNING INTO THE AFTERNOON. EXPECT SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS FROM 50 TO 60 MPH. THE WINDS WILL DEVELOP BY AROUND 8 AM MST IN PORTIONS OF THE LITTLE COLORADO RIVER VALLEY...SPREADING INTO THE REST OF EASTERN ARIZONA BY MID DAY. AREAS OF BLOWING DUST ARE EXPECTED ACROSS THE VALLEY AREAS...INCLUDING INTERSTATE 40...CAUSING REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>007-009-012-015>017-301830- /O.EXT.KFGZ.WI.Y.0023.000000T0000Z-091001T0000Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 321 AM MST WED SEP 30 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. AN APPROACHING STORM SYSTEM WILL CONTINUE TO PRODUCE STRONG SOUTHWEST WINDS THROUGH THIS AFTERNOON. EXPECT SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE STRONGER WINDS WILL BE LOCALIZED THROUGH 8 AM MST...BUT WILL BECOME MORE WIDESPREAD LATER IN THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA... TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. && $$
000 WWUS75 KFGZ 301828 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1128 AM MST WED SEP 30 2009 AZZ010-011-013-014-039-040-010000- /O.CON.KFGZ.HW.W.0007.000000T0000Z-091001T0000Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI 1128 AM MST WED SEP 30 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. AT 11 AM MST...SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE BEING OBSERVED IN THE WARNING AREA. PEAK WIND GUSTS TO 60 MPH ARE EXPECTED THIS AFTERNOON. AREAS OF BLOWING DUST ARE EXPECTED ACROSS THE VALLEY AREAS... INCLUDING INTERSTATE 40. SOME PEAK WIND GUSTS AS OF 11 AM INCLUDE TUBA CITY................ 53 MPH WINDOW ROCK.............. 48 MPH SAINT JOHNS.............. 47 MPH WINSLOW.................. 52 MPH FLAGSTAFF................ 46 MPH INTERSTATE 40 AT LUPTON.. 53 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>007-009-012-015>017-010000- /O.CON.KFGZ.WI.Y.0023.000000T0000Z-091001T0000Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 1128 AM MST WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. AT 11 AM...SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE BEING OBSERVED IN THE ADVISORY AREA. THESE WIND CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING. PEAK WIND GUSTS TO 60 MPH ARE EXPECTED THIS AFTERNOON. AREAS OF BLOWING DUST ARE EXPECTED ACROSS THE VALLEY AREAS...INCLUDING HIGHWAY 89 FROM FLAGSTAFF NORTHWARD. SOME PEAK WIND GUSTS AS OF 11 AM INCLUDE TUBA CITY................ 53 MPH WINSLOW.................. 52 MPH FLAGSTAFF................ 46 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 302358 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 458 PM MST WED SEP 30 2009 AZZ010-011-013-014-039-040-010100- /O.EXP.KFGZ.HW.W.0007.000000T0000Z-091001T0000Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI 458 PM MST WED SEP 30 2009 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. THE COLD FRONT THAT BROUGHT THE STRONG WINDS TODAY IS PUSHING EAST OF THE STATE THIS EVENING. THE WINDS HAVE BEGUN TO DECREASE THIS AFTERNOON AND WILL CONTINUE TO DECREASE THIS EVENING. SOME PEAK WIND GUSTS TODAY INCLUDE: TUBA CITY................ 53 MPH WINDOW ROCK.............. 48 MPH SAINT JOHNS.............. 47 MPH WINSLOW.................. 52 MPH FLAGSTAFF................ 46 MPH INTERSTATE 40 AT LUPTON.. 53 MPH $$ AZZ004>007-009-012-015>017-010100- /O.EXP.KFGZ.WI.Y.0023.000000T0000Z-091001T0000Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 458 PM MST WED SEP 30 2009 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. THE COLD FRONT THAT BROUGHT THE STRONG WINDS TODAY IS PUSHING EAST OF THE STATE THIS EVENING. THE WINDS HAVE BEGUN TO DECREASE THIS AFTERNOON AND WILL CONTINUE TO DECREASE THIS EVENING. SOME PEAK WIND GUSTS TODAY INCLUDE: TUBA CITY................ 53 MPH WINSLOW.................. 52 MPH FLAGSTAFF................ 46 MPH $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 28, 10:00 AM MST, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 28, 10:00 AM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON SEP 28 2009 .SYNOPSIS...FAIR WEATHER WILL CONTINUE OVER THE NORTHLAND THROUGH TONIGHT. WINDY CONDITIONS WILL RETURN TUESDAY AS A COLD FRONT APPROACHES THE STATE. THE FRONT SHOULD CROSS NORTHERN ARIZONA WEDNESDAY...WITH STRONG SOUTHWEST WINDS...MUCH COOLER TEMPERATURES...AND A CHANCE FOR LIGHT SHOWERS. DRY WEATHER WITH COOL TEMPERATURES SHOULD RETURN ON THURSDAY THROUGH SATURDAY. && .DISCUSSION...ASIDE FROM A VERY FEW MID-LEVEL CLOUDS NORTH OF THE SAN FRANCISCO PEAKS...ITS ANOTHER MORNING OF CLEAR SKIES ACROSS NORTHERN ARIZONA. TEMPERATURES ARE VERY CLOSE TO THOSE THAT OCCURRED YESTERDAY...THOUGH WE SHOULD FALL JUST SHORT OF YESTERDAYS HIGH TEMPERATURES. CURRENT FORECAST HAS A GOOD GRIP ON UPCOMING EVENTS. NO UPDATE NEEDED. && .PREV DISCUSSION /340 AM MST/...HIGH PRESSURE MOVING THROUGH THE GREAT BASIN TODAY WILL BRING ONE MORE DAY OF FAIR AND WARM WEATHER TO NORTHERN ARIZONA. WATER VAPOR IMAGERY THIS MORNING SHOWS A LOW PRESSURE SYSTEM MOVING TOWARDS THE PACIFIC NORTHWEST. FORECAST MODELS ARE CONSISTENT IN MOVING THIS SYSTEM SOUTHEASTWARD THROUGH THE GREAT BASIN TUESDAY AND WEDNESDAY. STRONG WINDS ACROSS NORTHERN ARIZONA TUESDAY AND WEDNESDAY WILL BE THE PRIMARY IMPACT FROM THIS SYSTEM...WITH MUCH COOLER TEMPERATURES WEDNESDAY THROUGH FRIDAY MORNING. THE STRONG WINDS COUPLED WITH POTENTIAL FOR VERY LOW HUMIDITIES TUESDAY HAVE PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR PORTIONS OF NORTHERN ARIZONA...PRODUCT RFWFGZ FOR DETAILS. ON TUESDAY AND WEDNESDAY...THE TIMING DIFFERENCE OF THE COLD FRONTAL PASSAGE CONTINUES...WITH THE FASTER GFS SHOWING THE SURFACE FRONT INTO NORTHWESTERN AZ AT SUNRISE WEDNESDAY WHILE THE NAM IS FURTHER WEST. WE WILL USE THE GFS. THIS SUGGESTS STRONG SOUTHWEST WINDS SHOULD RETURN TO THE NORTHLAND ON TUESDAY AND PEAK WEDNESDAY. AT THIS TIME...FORECAST WIND GUSTS TUESDAY ARE IN THE 25-40 MPH RANGE WITH THE FASTEST WINDS IN COCONINO COUNTY. TUESDAY NIGHT...FOR MID-SLOPE AND RIDGE-LINE LOCATIONS...STRONG GUSTING WINDS WILL PERSIST...INCLUDING THE KAIBAB PLATEAU AND DONEY PARK AREAS. ON WEDNESDAY...SOUTHWEST WIND GUSTS IN THE 35 TO 45 MPH RANGE ARE FORECAST...WITH THE FASTEST WINDS ACROSS NAVAJO AND APACHE COUNTIES. SHOULD THE SLOWER FRONTAL PASSAGE OF THE NAM BE CORRECT...NAVAJO AND APACHE COUNTIES COULD SEE WIND GUSTS TO 60 MPH. THERE IS NOT ALOT OF MOISTURE WITH THIS SYSTEM AND EXPECT A FEW LIGHT SHOWERS AROUND THE FRONT. TEMPERATURE WILL BE SHARPLY COOLER. FROM THURSDAY THROUGH SATURDAY...THE MID WEEK FRONT SYSTEM WILL BE MOVING AWAY DURING THIS PERIOD. WESTERLY FLOW ALOFT SHOULD BRING DRY WEATHER TO THE AREA. ON SUNDAY...MODELS ARE DROPPING A COLD LOW SOUTHWARD THROUGH CALIFORNIA WHILE DRAWING UP SUBTROPICAL MOISTURE INTO EASTERN ARIZONA. LONG RANGE PROGS AND ENSEMBLES ARE GENERATING QPF OVER AREAS EAST OF A LINE FROM THE FOUR CORNERS THROUGH PAYSON AND WILL INCREASE POPS TO 20-35 PERCENT IN THESE AREAS FOR NOW. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED TODAY. WINDS BCMG SW5-15KTS THIS AFTERNOON...DIMINISHING AFT 02Z. WINDS BCMG SW10-20G30KTS AFT 16Z/TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 104>107-109-112>113-140 TUESDAY AFTERNOON AND EVENING. && PUBLIC.....HOWARD/DL AVIATION...DB VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Sep 28, 6:51 AM MST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 651 AM MST MON SEP 28 2009 AZZ004>018-037>040-291015- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 651 AM MST MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG SOUTHWEST WINDS ARE EXPECTED TUESDAY AND WEDNESDAY AS A COLD FRONT IMPACTS THE AREA. ON TUESDAY...FORECAST WIND GUSTS ARE IN THE 25-40 MPH RANGE WITH THE FASTEST WINDS IN COCONINO COUNTY. TUESDAY NIGHT...FOR MID-SLOPE AND RIDGE-LINE LOCATIONS INCLUDING THE KAIBAB PLATEAU AND DONEY PARK AREAS...GUSTY WINDS WILL PERSIST. THE STRONG WINDS COUPLED WITH POTENTIAL FOR LOW HUMIDITIES TUESDAY HAVE PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR PORTIONS OF NORTHERN ARIZONA...PRODUCT RFWFGZ FOR DETAILS. WEDNESDAYS WIND GUST RANGE IS FROM 35 TO 45 MPH...WITH THE FASTEST WINDS ACROSS NAVAJO AND APACHE COUNTIES. SHOULD THE COLD FRONT ARRIVE IN THE DAY LATER THAN EXPECTED...NAVAJO AND APACHE COUNTIES COULD SEE WIND GUSTS TO 60 MPH. ALL ARE ADVISED TO MONITOR FORECAST UPDATES FOR ANY WIND ADVISORIES OR HIGH WIND WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 41
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.